Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys! I've been lurking here for a few weeks but since I'm officially on accutane (claravis), I thought I'd post. I just took my first pill with some peanut butter. I'm 24 and I have had acne since puberty. I have moderate, persistant acne. Birth control has helped by bringing it down to mild acne, but I want it gone. My derm put me on ampicillin 500 mg antibiotic a month ago and I have only had a few new pimples since then, so it seems to really help. She suggested accutane though because although antibiotics do help me, it's not a permanent fix. She is keeping me on the antibiotic for at least the first month of accutane because she said it will help me avoid the initial breakout, so let's hope so! Has anyone else had experience with an antibiotic while taking accutane?

Also, I was wondering if I would be okay to get my eyebrows waxed one last time on Friday. That will be day 5. I wouldn't think my skin would be too sensitive so soon, and I would just like to have them shaped and then I will try to keep the shape by plucking. What do you guys think?

Since summer is coming up, I will be spending a little bit of time outside, but my dermatologist said that as long as I wear sunscreen and am not laying out to try and tan, I should be okay. Can you guys share your experience with sun sensitivity and whether sunscreen helped?

I'm pretty nervous about the possible side effects... especially dry eyes (because I hate drops) and hair loss but hopefully anything I do experience will be temporary. If anyone else has just recently started, maybe we could keep in touch and compare notes!

Link to comment
Share on other sites

Hey..I'm not sure about the waxing but I can give you advise about going in the sun. I'm almost done my 4 month course (60mg/day) and I went to the beach yesterday for about 2 hours (all in the sun). I used SPF 45 on my body and SPF 30 (oil free) on my face and I had no problems at all. The only side effect I've had in my course has been dry skin, though this is easily managed. Obviously your body may react different, but I found that it was helpful to hear success stories while on the drug. I never put moisturizer on my face (even though it was dry) and I found, to my surprise, that after my acne had cleared the dryness went away as well..hopefully it stays that way :pray: How long are you on it and how much?

Good Luck!

Link to comment
Share on other sites

Hi there! I'm about 2 weeks in now and things are going GREAT! No bad side effects really except for some initial redness and flaky skin but that is subsiding now (moisturize!!!). I can say that the sun sensitivity is much worse for me this time around, perhaps because I'm older? It's getting into winter here (Australia) and I need to make sure I'm totally covered in sunblock even if I'm going to be outside for 5 minutes. It's crazy.

I'm blogging my experience this time around, so if you're interested you can read that too :) Good luck with your course!

Link to comment
Share on other sites

Hey..I'm not sure about the waxing but I can give you advise about going in the sun. I'm almost done my 4 month course (60mg/day) and I went to the beach yesterday for about 2 hours (all in the sun). I used SPF 45 on my body and SPF 30 (oil free) on my face and I had no problems at all. The only side effect I've had in my course has been dry skin, though this is easily managed. Obviously your body may react different, but I found that it was helpful to hear success stories while on the drug. I never put moisturizer on my face (even though it was dry) and I found, to my surprise, that after my acne had cleared the dryness went away as well..hopefully it stays that way :pray: How long are you on it and how much?

Good Luck!

I am on 40 mg a day right now and I think my dermatologist said she'd bump me up after the first month but I'm not sure how much she's going to bump be up to. She said my course would be 5 months long, so I expect to be done around October. I'm very glad to hear about your experience with the beach because I do plan to go to the beach a few times this summer (covered in sunscreen, of course.) I also will rent a beach umbrella to sit under most of the day, but it would be nice to be able to spend a little bit of time in the ocean. Thank you for your response, I hope my experience on accutane is as good as yours has been!

Link to comment
Share on other sites

Hi there! I'm about 2 weeks in now and things are going GREAT! No bad side effects really except for some initial redness and flaky skin but that is subsiding now (moisturize!!!). I can say that the sun sensitivity is much worse for me this time around, perhaps because I'm older? It's getting into winter here (Australia) and I need to make sure I'm totally covered in sunblock even if I'm going to be outside for 5 minutes. It's crazy.

I'm blogging my experience this time around, so if you're interested you can read that too :) Good luck with your course!

Thanks for your response! I will be very careful to wear sunscreen everyday this summer since I won't be able to avoid the sun completely. I will definitely check out your blog... it really helps to follow along with other people's experiences!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×